Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2014, Article ID 608585, 4 pages
http://dx.doi.org/10.1155/2014/608585
Case Report

Letrozole Induced Hypercalcemia in a Patient with Breast Cancer

1Division of Endocrinology and Metabolism, Department of Internal Medicine, Faculty of Medicine, Selcuk University, 42131 Konya, Turkey
2Department of Internal Medicine, Faculty of Medicine, Selcuk University, 42131 Konya, Turkey
3Division of Medical Oncology, Department of Internal Medicine, Faculty of Medicine, Selcuk University, 42131 Konya, Turkey

Received 27 February 2014; Accepted 30 April 2014; Published 15 May 2014

Academic Editor: Katsuhiro Tanaka

Copyright © 2014 Suleyman Hilmi Ipekci et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Hypersecretion of PTHrP is a relatively common cause of malignancy-related hypercalcemia. However, there is only one case report of letrozole induced hypercalcemia. A 52-year-old female patient was referred to our clinic because of the recent discovery of hypercalcemia (11.0 mg/dL). The patient had a history of left breast carcinoma. She had started a course of letrozole (aromatase inhibitor; 2.5 mg dose/day) ten months earlier. Patient’s parathyroid hormone-related protein levels were normal and a bone scintigram revealed no evidence of skeletal metastasis. Other potential causes of high calcium levels were ruled out. We recognized that, when letrozole was taken at one dose daily (2.5 mg), she had recurrent hypercalcemia. Our experience suggests that letrozole may precipitate hypercalcemia in a patient with breast cancer.